Thunderstorm Wind, Lincoln
- When
- June 15, 1:10 PM CST
- Where
- Lincoln County, 1 mi E of Brookhaven
- Measured
- 50 kt (58 mph) estimated sustained
- Property damage
- $2,000
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 31.583, -90.433
A few trees were blown down.
7 thunderstorm wind, 5 flash flood, 1 hail, as filed by the National Weather Service.
Every event with a place to put it; 5 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before the first event at Jun 15, 2:00 AM CST, 11 hours 10 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE JACKSON MS 300 AM CDT SUN JUN 15 2003 LONG WAVE TROUGH LOCATED JUST UPSTREAM TODAY. MODELS DISAGREE ON EXACT PLACEMENT OF SURFACE BOUNDARY BUT GENERALLY MAINTAIN BOUNDARY JUST ALONG N/NW EDGED OF THE FORECAST AREA. UPPER DIVERGENCE LOOKS WEAKER THIS AFTERNOON BUT SWATH OF 1.5-2 INCH PWS CONTINUES. AGREE WITH MOS FOR TODAY AND WILL KEEP LIKELY POPS. HIGH END CHANCE POPS FOR TONIGHT AS THE UPPER TROUGH INCHES SLIGHTLY EWD AND THE NEXT SHORTWAVE PIVOTS THIS WAY. WILL SEE PERIODS OF HEAVY RAINFALL WITH SOME THUNDERSTORMS AND A FEW LOCATIONS WILL SEE PONDING WATER BUT EXPECT PROBLEMS TO BE LOCAL. WILL ADD MENTION OF LOCALLY HEAVY RAINFALL FOR TODAY MOST AREAS. DEEP MOISTURE REMAINS OVER THE REGION THE NEXT FEW DAYS AS THE UPPER TROUGH PERSISTS JUST W OF THE MS RIVER. GFS MODEL...WHICH HAS BEEN THE MOST UNSTABLE...SHOWS AIR MASS NRN AREAS STABILIZING WITH TIME AS SURFACE BOUNDARY SINKS SWD INTO CENTRAL SECTION OF THE FORECAST AREA. ETA SLOWER WITH SRN PROGRESS OF BOUNDARY...WHICH MAY BE MORE ACCURATE IN GENERALLY SWLY MID LEVEL FLOW. K INDICES REMAIN IN LOW TO MID 30S INTO NEXT WEEK SO ANY AFTERNOON HEATING WILL ENHANCE CONVECTIVE POTENTIAL. SHORTWAVE TRACK WILL PERSIST AND CHANCE FOR CONVECTION OVER FORECAST AREA WILL CONTINUE THROUGH MID WEEK. NO BIG CHANGES TO TEMPS THIS PACKAGE AS LOW LEVEL SLY FLOW REMAINS DOMINANT MOST OF PERIOD. MAY SEE AFTERNOON TEMPS ONE OR TWO DEGREES COOLER DUE TO PRESENCE OF UPPER TROUGH BUT HIGHS SHOULD REMAIN IN THE MID 80S RANGE. AFTERNOON CLOUD COVER CAN BE EXPECTED EACH DAY DUE TO ABUNDANT MOISTURE AND PRESENCE OF TROUGH. LONG WAVE UPPER TROUGH REMAINS LOCKED OVER THE REGION THROUGH THE EXTENDED FORECAST PERIOD. SURFACE TROUGH ALSO FORECAST TO LINGER ACROSS THE FORECAST AREA...ALTHOUGH EXACT POSITION IS ANYONES GUESS. CHANCE OF SHOWERS AND THUNDERSTORMS TO CONTINUE...ESPECIALLY DURING THE AFTERNOON. NO SIGNIFICANT CHANGES MADE TO THE EXTENDED FORECAST. PRELIM NUMBERS: JAN 85/70/86/70 6554 MEI 85/70/86/69 6554 .JAN... AR...NONE. LA...NONE. MS...NONE.
ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>074- 161052- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSON MS 552 AM CDT SUN JUN 15 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL MISSISSIPPI... NORTHEAST LOUISIANA...AND EXTREME SOUTHEAST ARKANSAS .DAY ONE...TODAY AND TONIGHT... ...THUNDERSTORMS... NON-SEVERE THUNDERSTORMS WILL BE POSSIBLE ACROSS EXTREME SOUTHEAST ARKANSAS...EAST LOUISIANA...AND MUCH OF MISSISSIPPI THROUGH TONIGHT. A SERIES OF DISTURBANCES...MOVING THROUGH THE UPPER ATMOSPHERE...WILL CONTINUE COMBINING WITH NUMEROUS OUTFLOW BOUNDARIES...AND A MOIST AIRMASS...TO ALLOW THUNDERSTORMS TO DEVELOP OVER THE REGION BY THIS AFTERNOON. BECAUSE OUR AIRMASS IS NOT QUITE AS UNSTABLE AS PREVIOUS DAYS...THE THUNDERSTORMS ARE NOT EXPECTED TO BECOME SEVERE. ...FLOODING... BECAUSE OF THE VERY MOIST AIRMASS OVER THE REGION...ANY THUNDERSTORMS THAT DEVELOP WILL HAVE THE POTENTIAL TO PRODUCE VERY HEAVY RAINFALL WITHIN A SHORT AMOUNT OF TIME. RAINFALL AMOUNTS BETWEEN 1 AND 2 INCHES IN A SHORT PERIOD WILL BE POSSIBLE WITH SOME STORMS. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL...IN SUPPORT OF SEVERE WEATHER OPERATIONS...IS NOT ANTICIPATED THROUGH TONIGHT. FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT WWW.SRH.NOAA.GOV/JAN. THIS INCLUDES THE GRAPHICAL HAZARDOUS WEATHER OUTLOOK.
The national radar mosaic for the moment the first event began.
7 thunderstorm wind, 5 flash flood, 1 hail. Local standard time, as filed.
A few trees were blown down.
A slow moving thunderstorm dumped very heavy rain over Brookhaven. Ten homes were flooded along with numerous streets under water.
Several large limbs were blown down.
A few trees were blown down.
Several large limbs were blown down.
Heavy rains caused numerous streets to flood in Madison and Canton. Two feet of water was covering a portion of Heritage Drive.
Heavy rains caused several streets to flood in the city of Jackson.
A few trees were blown down.
Heavy rains caused a few streets to flood.
A few trees were blown down near Highway 13.
Heavy rains caused a few streets to flood.
Several large limbs were blown down.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Mississippi in 2003Every state in 2003This day in weather historyWarnings in Mississippi, June 2003
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5360449, 5360452, 5360453, 5360450, 5360451, 5360454, 5360455, 5360456, 5360457, 5360458, 5360459, 5360460, 5360461.